Alert archive / New Mexico / Flood Watches in 2021
Flood Watch 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flood watch at Aug 16, 2021, 10:26 AM MDT for 10 counties in New Mexico. It took effect at Aug 16, 2021, 1:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 16, 2021, 10:26 AM MDT (16:26 UTC)
- In effect from
- Aug 16, 2021, 1:00 PM MDT
- Expired
- Aug 16, 2021, 10:43 AM MDT
- In force
- Issued by
- NWS Albuquerque, NM
- Flood severity
- None
Counties Bernalillo County, NM, Catron County, NM, Chaves County, NM, Cibola County, NM, Lincoln County, NM, McKinley County, NM, Sandoval County, NM, Socorro County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 66 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 4.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
154 WGUS65 KABQ 161626 FFAABQ URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Albuquerque NM 1026 AM MDT Mon Aug 16 2021 .A disturbance aloft over southern Colorado will slowly track southward and over New Mexico through early tonight. This feature combined with a seasonably moist and unstable air mass will promote widespread thunderstorms over the area capable of brief, intense downpours, especially the western and southern halves of the state. The storm will generally to move toward the south or southwest at less than 15 mph. NMZ206>209-220-224>226-239>241-170030- /O.NEW.KABQ.FA.A.0001.210816T1900Z-210817T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ West Central Mountains-West Central Highlands-Southwest Mountains- San Francisco River Valley-Lower Rio Grande Valley-South Central Highlands-Upper Tularosa Valley-South Central Mountains-Eastern Lincoln County-Southwest Chaves County-San Agustin Plains and Adjacent Lowlands- 1026 AM MDT Mon Aug 16 2021 ...FLOOD WATCH IN EFFECT UNTIL 10 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a * Flood Watch for portions of central, southeast, and west central New Mexico, including the following areas, in central New Mexico, Eastern Lincoln County, Lower Rio Grande Valley, San Agustin Plains and Adjacent Lowlands, South Central Highlands, South Central Mountains and Upper Tularosa Valley. In southeast New Mexico, Southwest Chaves County. In west central New Mexico, San Francisco River Valley, Southwest Mountains, West Central Highlands and West Central Mountains. * Until 10 PM MDT this evening. * The potential for heavy rainfall could lead to flash flooding, especially this afternoon and evening. Rainfall rates of one inch in 45 minutes or less can be expected with the most intense storms. Burn scars, urban and poor drainage areas will be especially susceptible to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ 41
1 follow-up statement
563 WGUS65 KABQ 161643 FFAABQ URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Albuquerque NM 1043 AM MDT Mon Aug 16 2021 NMZ206>209-220-224>226-239>241-170045- /O.CAN.KABQ.FA.A.0001.210816T1900Z-210817T0400Z/ /O.NEW.KABQ.FF.A.0021.210816T1900Z-210817T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ West Central Mountains-West Central Highlands-Southwest Mountains- San Francisco River Valley-Lower Rio Grande Valley-South Central Highlands-Upper Tularosa Valley-South Central Mountains-Eastern Lincoln County-Southwest Chaves County-San Agustin Plains and Adjacent Lowlands- 1043 AM MDT Mon Aug 16 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM MDT THIS EVENING... The Flood Watch for portions of central, southeast, and west central New Mexico has been converted to a Flash Flood Watch. The National Weather Service in Albuquerque has issued a * Flash Flood Watch for portions of central, southeast, and west central New Mexico, including the following areas, in central New Mexico, Eastern Lincoln County, Lower Rio Grande Valley, San Agustin Plains and Adjacent Lowlands, South Central Highlands, South Central Mountains and Upper Tularosa Valley. In southeast New Mexico, Southwest Chaves County. In west central New Mexico, San Francisco River Valley, Southwest Mountains, West Central Highlands and West Central Mountains. * Until 10 PM MDT this evening. * The potential for heavy rainfall could lead to flash flooding, especially this afternoon and evening. Rainfall rates of one inches in 45 minutes or less can be expected with the most intense storms. Burn scars, urban and poor drainage areas will be especially susceptible to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flood watch went out at Aug 16, 5:46 AM MDT, 4 hours 40 minutes earlier.
Area forecast discussion, Aug 16, 5:46 AM MDT, 4 hours 40 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 546 AM MDT Mon Aug 16 2021 .AVIATION... 12Z TAF CYCLE Mostly VFR conditions prevail with isolated light rain showers this morning, but VLIFR conditions in fog have developed at KROW and will improve back to VFR between 15-17Z. An active day is expected with scattered to numerous thunderstorms and potential for impacts at all area TAF sites. MVFR conditions are likely with storms, although short-lived IFR conditions are possible. The highest probabilities for thunderstorm impacts will be at KGUP and KSAF, followed by KFMN and KABQ/KAEG in terms of confidence rankings. Patches of MVFR or IFR conditions in a mix of low stratus and fog are possible early Tuesday morning given some partial clearing overnight. 11 && .PREV DISCUSSION...256 AM MDT Mon Aug 16 2021... .SYNOPSIS... Another active day is in store with scattered to numerous thunderstorms for all areas today. Drier air is forecast to result in a down day for thunderstorms for the northern half of the state Tuesday with scattered thunderstorms south. A storm system over Nevada and Utah will result in an increase in thunderstorm chances for western and central NM Wednesday and Thursday. Drier and slightly cooler weather remains on track Friday. && .DISCUSSION... .SHORT TERM...(TODAY THROUGH TUESDAY)... At 00Z, the upper high was located over central CA at near 598dam at 500mb. A shortwave trough, currently over west central CO, is moving south around the upper high circulation and will bring added forcing, and combine with above normal PWATs, for a more robust round of storms across our area today. Coverage will be improved compared to yesterday, with some strong to potentially severe storms possible. The main threat, however, will be localized flash flooding due to locally heavy rainfall amounts between 1-2". Storm motion will generally be toward the south. Daytime temperatures will be cooler than yesterday's due to the added cloud cover and rain- cooling, and will generally be 5-10 degrees below normal. The shortwave trough will stall over southern portions of the state Tuesday as weak ridging follows across southern CO and northern NM. An above normal PWAT atmosphere will persist Tuesday and locally heavy rainfall will continue to be a threat given slower storm motion and sufficient instability generated from daytime heating. LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)... A quiet Tuesday night is forecast to give way to a rather active weather day Wednesday. Southwest flow aloft out ahead of a closed low over the Great Basin will combine with sufficient low level moisture to generate an area/line of thunderstorms over western and central NM Wednesday afternoon and evening. Isolated showers continue over the northwest half or so of the state Wednesday night with northwest NM the favored area for showers and thunderstorms Thursday. Breezy southwest winds will be the main result east of the central mountain chain Thursday. Weather prediction models agree that dry westerly flow aloft remains on tap for Friday and Saturday with moisture and afternoon thunderstorms possibly returning to locations south of I-40 Sunday. 11/33 && .FIRE WEATHER... No fire weather concerns for at least the next seven days. An active Monsoon thunderstorm pattern will persist through at least Wednesday, with today and Wednesday bringing the best chances for wetting storms. A trough will progress eastward across the Intermountain West Thursday into Friday, steering drier air and moderate westerlies across the region and bringing a notable downtick in thunderstorm coverage. A ridge will expand west across the region over the weekend, bringing warmer temperatures and a gradual increase in moisture with the return of wetting storms. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 16, 2:58 AM MDT, 7 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 258 AM MDT Mon Aug 16 2021 NMZ201>241-171030- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 258 AM MDT Mon Aug 16 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight The threat of locally heavy rainfall and localized flash flooding continues for much of the forecast area this afternoon and evening. Isolated strong to perhaps briefly severe storms are possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A relatively active monsoon pattern continues Tuesday through Thursday with the threat for locally heavy rainfall and flash flooding mainly for western and central NM. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 6:32 PM MDT | Special Weather Statement | ABQ | Bernalillo, Los Alamos, Sandoval | 28 min |
| Aug 15, 6:56 PM MDT | Special Weather Statement | ABQ | Bernalillo, Santa Fe | 34 min |
| Aug 15, 7:22 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval, Santa Fe, Torrance, Valencia | 38 min |
| Aug 15, 7:34 PM MDT | Areal Flood Advisory | ABQ | Sandoval, Santa Fe | 3 hr |
| Aug 15, 7:44 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 3 hr |
| Aug 15, 7:48 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 3 hr |
| Aug 15, 7:57 PM MDT | Special Weather Statement | ABQ | Bernalillo, Valencia | 48 min |
| Aug 15, 8:53 PM MDT | Flash Flood Warning | ABQ | Bernalillo | 3 hr |
| Aug 15, 9:21 PM MDT | Areal Flood Advisory | ABQ | Cibola | 3 hr |
| Aug 16, 10:43 AM MDT | Flash Flood Watch | ABQ | Bernalillo, Catron, Chaves, Cibola, Lincoln, McKinley and 4 more | 11 hr |
| Aug 16, 12:34 PM MDT | Special Weather Statement | ABQ | San Miguel | 26 min |
| Aug 16, 1:16 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 3 hr |
| Aug 16, 1:24 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 3 hr |
| Aug 16, 1:42 PM MDT | Special Weather Statement | ABQ | Mora | 33 min |
| Aug 16, 1:46 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 3 hr |
| Aug 16, 2:08 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 3 hr |
| Aug 16, 2:12 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Torrance | 3 hr |
| Aug 16, 2:50 PM MDT | Special Weather Statement | ABQ | San Miguel | 25 min |
| Aug 16, 2:59 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Union | 3 hr |
| Aug 16, 3:15 PM MDT | Areal Flood Advisory | ABQ | McKinley | 3 hr |
| Aug 16, 3:23 PM MDT | Areal Flood Advisory | ABQ | Santa Fe, Torrance | 3 hr |
| Aug 16, 3:38 PM MDT | Areal Flood Advisory | ABQ | Torrance | 3 hr |
| Aug 16, 3:49 PM MDT | Areal Flood Advisory | ABQ | Roosevelt | 3 hr |
| Aug 16, 4:40 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Taos | 3 hr |
| Aug 16, 4:50 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay, San Miguel, Union | 3 hr |
| Aug 16, 5:15 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 3 hr |
| Aug 16, 5:25 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Lincoln, Socorro, Torrance | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.